MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPINDLE FOR EVOLUTION; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPINDLE FOR EVOLUTION; MISC ORTHO SURGICAL INSTR
Model Number 03.825.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Unknown event date/intraoperative date.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported during an unknown procedure a spindle for evolution instrument was not functioning properly.When the instrument is disengaged from the trial spacer the device leaves the head screws attached to the trial.The instrument is from a synfix loaner set.The procedure was completed successfully using the back up device in the set.No surgical delay.Concomitant device reported: unknown trial spacer (part #: unknown, lot #: unknown, quantity #: 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual investigation: the syncage evolution spindle (p/n: 03.825.002, lot #: h236312) was received at us customer quality (cq).Visual inspection of the complaint device showed the weld that joins the knob component to the spindle component was cracked and not holding the two components together.No other defects were identified.Functional test: a functional assessment was performed on the device, and the knob component can be screwed onto the spindle component but comes off very easily.The complaint was able to be replicated.Complaint confirmed? yes.Dimensional inspection: specified dimensions: spindle proximal end by weld: = 11.95 +0/-0.05mm.Measured dimensions: spindle proximal end by weld: = 11.93mm, conforming.Device used: caliper ca802.Specified dimensions: distal end of knob inside mating hole for spindle: = 12.05 +/- 0.05mm.Measured dimensions: distal end of knob inside the mating hole for spindle: = 12.05mm, conforming.Device used: caliper ca802.Document/specification review: no design issues or discrepancies were identified.Device history lot: part # 03.825.002.Synthes lot # h236312.Supplier lot # h236312.Release to warehouse date: 10 may 2017.Supplier: (b)(4).No ncr's were generated during production.Device history review : review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation conclusion: this complaint is confirmed as the knob component will not stay on the spindle component since the joining weld is cracked.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B4: date of the report on initial med-watch was incorrectly reported as 10/16/2019.The correct date is 10/15/2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPINDLE FOR EVOLUTION
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9262087
Report Number2939274-2019-61870
Device Sequence Number3671588
Product Code LXH
UDI-Device Identifier10705034732022
UDI-Public(01)10705034732022
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.825.002
Device Catalogue Number03.825.002
Device Lot NumberH236312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/19/2019
12/04/2019
12/23/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/26/2019
12/23/2019
01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - TRIALS